Alert archive / North Dakota / Red Flag Warnings in 2011

Red Flag Warning 10, NWS Bismarck, ND

November 3, 20119 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Nov 3, 2011, 3:19 AM MDT for 9 counties in North Dakota. It took effect at Nov 3, 2011, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 3:19 AM MDT (09:19 UTC)
In effect from
Nov 3, 2011, 12:00 PM MDT
Expired
Nov 3, 2011, 6:00 PM MDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 153 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2582 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS83 KBIS 030919
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT THU NOV 3 2011

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PARTS OF
SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY...

.STRONG SOUTHERLY WINDS OF 25 MPH ARE EXPECTED TO DEVELOP THIS
AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO 15 TO
20 PERCENT IN THE AFTERNOON AS TEMPERATURES RISE INTO THE LOW TO
MID 50S. THESE CONDITIONS COMBINED WITH DRY VEGETATION IN THE FAR
SOUTHWEST AND FAR SOUTH CENTRAL WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. EXPLOSIVE FIRE GROWTH IS LIKELY SHOULD A FIRE IGNITE.

NDZ017-018-031030-
/O.CAN.KBIS.FW.A.0008.111103T1800Z-111104T0000Z/
MCKENZIE-DUNN-
419 AM CDT THU NOV 3 2011

...FIRE WEATHER WATCH IS CANCELLED FOR MCKENZIE AND DUNN COUNTIES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY VALUES ARE EXPECTED
SOUTH OF THESE AREAS. CONDITIONS THIS AFTERNOON ARE EXPECTED TO BE
JUST BELOW RED FLAG CRITERIA.

$$

NDZ031>033-040>045-031730-
/O.UPG.KBIS.FW.A.0008.111103T1800Z-111104T0000Z/
/O.NEW.KBIS.FW.W.0010.111103T1800Z-111104T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
419 AM CDT THU NOV 3 2011 /319 AM MDT THU NOV 3 2011/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM
MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...MOST OF SOUTHWEST AND PARTS OF FAR SOUTH CENTRAL
  NORTH DAKOTA. COUNTIES ALONG AND SOUTH OF GOLDEN VALLEY TO
  STARK...TO GRANT AND SIOUX.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AT OR JUST BELOW 20 PERCENT.

* TEMPERATURES...IN THE LOW TO MID 50S.

* LIGHTNING...NOT EXPECTED.

* IMPACTS...EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GRASSLANDS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JV
3 follow-up statements
287 
WWUS83 KBIS 031602
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1102 AM CDT THU NOV 3 2011

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PARTS OF
SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY...

.STRONG SOUTHERLY WINDS OF 25 MPH ARE EXPECTED TO DEVELOP THIS
AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO 15 TO
20 PERCENT IN THE AFTERNOON AS TEMPERATURES RISE INTO THE LOW TO
MID 50S. THESE CONDITIONS COMBINED WITH DRY VEGETATION IN THE FAR
SOUTHWEST AND FAR SOUTH CENTRAL WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. EXPLOSIVE FIRE GROWTH IS LIKELY SHOULD A FIRE IGNITE.

NDZ031>033-040>045-040000-
/O.CON.KBIS.FW.W.0010.111103T1800Z-111104T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
1102 AM CDT THU NOV 3 2011 /1002 AM MDT THU NOV 3 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

* AFFECTED AREA...MOST OF SOUTHWEST AND PARTS OF FAR SOUTH 
  CENTRAL NORTH DAKOTA. COUNTIES ALONG AND SOUTH OF GOLDEN 
  VALLEY TO STARK...TO GRANT AND SIOUX. 

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AT OR JUST BELOW 20 PERCENT.

* TEMPERATURES...IN THE LOW TO MID 50S.

* LIGHTNING...NOT EXPECTED.

* IMPACTS...EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GRASSLANDS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
983 
WWUS83 KBIS 032007
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
307 PM CDT THU NOV 3 2011

...RED FLAG WARNING CONTINUES THIS AFTERNOON AND EARLY EVENING
FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FOR WINDS
AND LOW RELATIVE HUMIDITY COMBINED WITH DRY VEGETATION. ALSO...A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE JAMES RIVER VALLEY OF
SOUTH CENTRAL NORTH DAKOTA FRIDAY FOR SIMILAR WEATHER
CONDITIONS...

.SOUTHERLY WINDS OF 20 TO 25 MPH AND RELATIVE HUMIDITY VALUES AS
LOW AS 10 PERCENT COMBINED WITH DRY VEGETATION ARE CREATING
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST AND FAR
SOUTH CENTRAL THURSDAY AFTERNOON. EXPLOSIVE FIRE GROWTH IS LIKELY
SHOULD A FIRE IGNITE. THE RED FLAG WARNING CONTINUES UNTIL 7 PM
THURSDAY EVENING.

ON FRIDAY...STRONG SOUTHERLY WINDS OF 25 TO 30 MPH ARE EXPECTED
TO DEVELOP IN THE JAMES RIVER VALLEY. BY FRIDAY AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DROP TO 20 TO 30 PERCENT...AS
TEMPERATURES RISE INTO THE LOW TO MID 50S. THESE CONDITIONS
COMBINED WITH DRY VEGETATION WILL CREATE A POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS IN THE JAMES RIVER VALLEY OF SOUTH CENTRAL
NORTH DAKOTA.

NDZ031>033-040>045-040000-
/O.CON.KBIS.FW.W.0010.000000T0000Z-111104T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
307 PM CDT THU NOV 3 2011 /207 PM MDT THU NOV 3 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

* AFFECTED AREA...MOST OF SOUTHWEST AND PARTS OF FAR SOUTH 
  CENTRAL NORTH DAKOTA. COUNTIES ALONG AND SOUTH OF GOLDEN 
  VALLEY TO STARK...TO GRANT AND SIOUX. 

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* LIGHTNING...NOT EXPECTED.

* IMPACTS...EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GRASSLANDS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ025-037-048-051-040415-
/O.NEW.KBIS.FW.A.0009.111104T1700Z-111105T0000Z/
FOSTER-STUTSMAN-LA MOURE-DICKEY-
307 PM CDT THU NOV 3 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND DRY VEGETATION FOR THE SOUTH CENTRAL NORTH DAKOTA...MAINLY THE
JAMES RIVER VALLEY REGION. 

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS....LOW HUMIDITY AND DRY
VEGETATION...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING.

* AFFECTED AREA...SOUTH CENTRAL...MAINLY THE JAMES RIVER VALLEY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...FRIDAY AFTERNOON AND EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...REACHING INTO THE LOW TO MID 50S.

* LIGHTNING...NONE EXPECTED.

* IMPACTS...A POTENTIAL FOR EXPLOSIVE FIRE GROWTH SHOULD A FIRE
  IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
WAA
932 
WWUS83 KBIS 040010
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT THU NOV 3 2011

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE JAMES RIVER VALLEY
OF SOUTH CENTRAL NORTH DAKOTA FRIDAY FOR WINDS AND LOW RELATIVE
HUMIDITY COMBINED WITH DRY VEGETATION...

.STRONG SOUTHERLY WINDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP
IN THE JAMES RIVER VALLEY FRIDAY. BY FRIDAY AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DROP TO 20 TO 30 PERCENT...AS
TEMPERATURES RISE INTO THE LOW TO MID 50S. THESE CONDITIONS
COMBINED WITH DRY VEGETATION WILL CREATE A POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS IN THE JAMES RIVER VALLEY OF SOUTH CENTRAL
NORTH DAKOTA.

NDZ031>033-040>045-040115-
/O.EXP.KBIS.FW.W.0010.000000T0000Z-111104T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
710 PM CDT THU NOV 3 2011 /610 PM MDT THU NOV 3 2011/

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

NDZ025-037-048-051-041100-
/O.CON.KBIS.FW.A.0009.111104T1700Z-111105T0000Z/
FOSTER-STUTSMAN-LA MOURE-DICKEY-
710 PM CDT THU NOV 3 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND DRY VEGETATION FOR THE SOUTH CENTRAL NORTH DAKOTA...MAINLY
THE JAMES RIVER VALLEY REGION.

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS....LOW HUMIDITY AND DRY
VEGETATION...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING.

* AFFECTED AREA...SOUTH CENTRAL...MAINLY THE JAMES RIVER VALLEY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...FRIDAY AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...REACHING INTO THE LOW TO MID 50S.

* LIGHTNING...NONE EXPECTED.

* IMPACTS...A POTENTIAL FOR EXPLOSIVE FIRE GROWTH SHOULD A FIRE
  IGNITE.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 2, 11:53 PM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, Nov 2, 11:53 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1253 AM CDT THU NOV 3 2011

.UPDATE...

NO CHANGES IN ONGOING FORECAST FOR THE REST OF TONIGHT. 06Z TAF
ISSUANCE.

&&

.DISCUSSION...

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TONIGHT AS SURFACE PRESSURE
GRADIENT IS MAINTAINED WITH THE APPROACH OF THE LEE SIDE LOW/TROUGH
THAT WILL BRING WARM AND DRY AIR TO THE REGION ON THURSDAY. AT
THIS POINT THE FORECAST CONDITIONS FOR THE FIRE WEATHER WATCH ON
THURSDAY APPEAR TO BE ON TRACK FOR AN UPGRADE TO A RED FLAG
WARNING...AND WILL USE LATEST MODEL DATA FOR DETAILS IN LATER
FORECAST ISSUANCE.

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. CIRRUS DECK
OVERSPREADING WESTERN AND CENTRAL NORTH DAKOTA WILL CONTINUE TO
PUSH INTO THE EASTERN PORTIONS OF THE STATE BY THE EARLY MORNING
HOURS. LIGHT SOUTHWESTERLY WINDS OVERNIGHT WILL BECOME SOUTHERLY
BY MID TO LATE MORNING. WIND GUSTS SHOULD INCREASE TO AROUND 25
KNOTS BY THE AFTERNOON HOURS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
NDZ017-018-031>033-040>045.

&&

SHORT TERM...JV
AVIATION...TM
Hazardous weather outlook, Nov 2, 4:40 AM MDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
540 AM CDT WED NOV 2 2011

NDZ001>005-009>013-017>023-025-034>037-046>048-050-051-031045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
540 AM CDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION SATURDAY AND
SUNDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE SATURDAY...BEFORE
CHANGING OVER TO ALL SNOW SATURDAY NIGHT AND SUNDAY. A STRONG NORTHWEST
WIND IS ALSO EXPECTED TO DEVELOP SATURDAY NIGHT AND SUNDAY. THERE IS
POTENTIAL FOR REDUCED VISIBILITY IN BLOWING SNOW...AND DOWNED TREE
LIMBS AND POWER LINES DUE TO THE WINDS...THE HEAVY WET NATURE OF
THE SNOW...AND LEAVES STILL ON MANY TREES. THERE IS STILL PLENTY OF
UNCERTAINTY REGARDING FORECAST DETAILS AND IMPACTS OF THE POTENTIAL
STORM...INCLUDING SNOWFALL AMOUNTS AND PLACEMENT...PRECIPITATION
TYPE SATURDAY AND SATURDAY NIGHT...AND THE SEVERITY OF THE BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031>033-040>045-031045-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
540 AM CDT WED NOV 2 2011 /440 AM MDT WED NOV 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY...DUE TO EXPECTED
SOUTH WINDS OF 20 TO 30 MPH COMBINED WITH AFTERNOON RELATIVE
HUMIDITY OF 15 TO 20 PERCENT AND DRY GRASSLANDS. THERE IS A
POTENTIAL FOR EXPLOSIVE FIRE GROWTH SHOULD A FIRE IGNITE.

A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION SATURDAY AND
SUNDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE SATURDAY...BEFORE
CHANGING OVER TO ALL SNOW SATURDAY NIGHT AND SUNDAY. A STRONG NORTHWEST
WIND IS ALSO EXPECTED TO DEVELOP SATURDAY NIGHT AND SUNDAY. THERE IS
POTENTIAL FOR REDUCED VISIBILITY IN BLOWING SNOW...AND DOWNED TREE
LIMBS AND POWER LINES DUE TO THE WINDS...THE HEAVY WET NATURE OF
THE SNOW...AND LEAVES STILL ON MANY TREES. THERE IS STILL PLENTY OF
UNCERTAINTY REGARDING FORECAST DETAILS AND IMPACTS OF THE POTENTIAL
STORM...INCLUDING SNOWFALL AMOUNTS AND PLACEMENT...PRECIPITATION
TYPE SATURDAY AND SATURDAY NIGHT...AND THE SEVERITY OF THE BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV/RK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 2:07 PM MDTFire Weather WatchBISDickey, Foster, LaMoure, Stutsman13 hr
Nov 3, 2:56 PM MDTWinter Storm WatchBISBillings, Bottineau, Bowman, Burke, Divide, Dunn and 9 more37 hr

Nearby

Red Flag Warnings in North Dakota, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.